Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

March 6, 2021Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 6, 2021, 12:48 PM EST for Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2021, 12:48 PM EST (17:48 UTC)
Expired
Mar 6, 2021, 1:30 PM EST
In force
42 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS82 KMLB 061748
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1248 PM EST Sat Mar 6 2021
 
FLZ041-046-061830-
Seminole FL-Inland Volusia FL-
1248 PM EST Sat Mar 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 130 PM EST...

At 1248 PM EST, Doppler radar was tracking a strong thunderstorm over
Osteen, or near Deltona, moving northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Deltona, Sanford, Osteen and Lake Ashby. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2890 8102 2889 8101 2877 8118 2883 8127
      2903 8119
TIME...MOT...LOC 1748Z 216DEG 6KT 2885 8119 

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 6, 10:32 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 6, 10:32 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1032 AM EST Sat Mar 6 2021

.UPDATE...
The frontal boundary is currently located across southern Brevard
and Osceola counties with the low pressure located over the GOMEX.
Light rain and virga is beginning to move into the northern portion
of the CWA as of 9 AM. The 12Z sounding at Cape Canaveral shows a
significant dry layer in the mid levels, further indicating that any
returns on radar will be light rain or virga. The forecast remains
on track, with only slight adjustments to the rain chances.

As the frontal boundary pushes through the Florida peninsula today,
rain chances will increase, first starting in the northern counties
and filling in down south by late morning and early afternoon. Total
rainfall amounts will likely range from 0.5" to 1.00" with over an
inch in some locations possible. Increasing surface convergence and
gulf moisture will help increase the coverage of showers across the
entire CWA by late morning. Light to moderate rain continues to be
expected to persist through the early overnight hours, with rain
chances diminishing after midnight as the shortwave pushes eastward.
Isolated lightning storms will possible throughout the local area
this afternoon with small hail possible with the stronger of the
storms. Afternoon high temperatures will be mid 60s across the north
and low to mid 70s across the south.

&&

.Aviation...
VFR conditions this morning before MVFR/IFR conditions move in this
afternoon with the convection associated with a frontal boundary
pushing through the local area. Precip is expected to start to
diminish after 06Z. Winds will be N/NE around 10-15 KT through the
TAF period. In the next TAF package, will most likely add TSRA for
all the TAF sites this afternoon.

&&

.Marine...
Deteriorating wind and sea conditions this afternoon and
evening as a frontal boundary is pushing through the local waters.
Current buoy observations show winds are westerly around 5 KT with
seas around 4 ft. Seas will begin to build this afternoon, starting
in the offshore waters of Volusia county and continuing to build and
slowly push southward through the overnight hours. Winds will be
NE/E around 5-10 KT before winds increase to 15-20 KT, starting in
the northern waters this afternoon and will push southward through
tonight. A small craft is in effect for the offshore waters of
Brevard and Volusia, and will expand to the nearshore waters of
Volusia and Brevard at 7 PM tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  52  65  47 /  90  80   0   0
MCO  70  53  69  47 /  80  50   0   0
MLB  71  57  70  52 /  90  50  10   0
VRB  74  58  71  53 /  80  50  20   0
LEE  66  50  68  45 /  80  50   0   0
SFB  67  52  68  47 /  90  60   0   0
ORL  70  54  70  49 /  80  50   0   0
FPR  75  58  72  54 /  80  60  20   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 4 AM Sunday to 4 AM EST Tuesday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

     Small Craft Advisory until 4 AM EST Tuesday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
     Line to Sebastian Inlet 20-60 nm.

&&

Watson/Kelly/Weitlich/Haley
Hazardous weather outlook, Mar 6, 10:49 AM EST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1049 AM EST Sat Mar 6 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1049 AM EST Sat Mar 6 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms are possible this afternoon as a cold
front moves through the local area. Main impacts from these storms
will be cloud to ground lightning, localized heavy downpours, and
small hail.

.RIP CURRENT IMPACT...
Rough surf along with a moderate risk of life-threatening rip
currents will continue at Atlantic beaches today.

.WIND AND SEA IMPACT...
Boating conditions will deteriorate
throughout the day over the local Atlantic waters. Seas will build
ahead of an approaching low pressure system with hazardous
boating conditions for small craft expected. Winds from the north-
northeast at 20 to 25 knots with frequent higher gusts are
forecast with seas building up to 7 to 10 feet over the Gulf
Stream by tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A moderate risk of life-threatening rip currents at local beaches
will continue through the weekend. Rough surf is also expected.

Boating conditions will continue to be poor as a surface boundary
slowly pushes through the area. Winds from the north-northeast at
20-25kts, gusting up to 30kts are expected with seas reaching up
to 10ft over the Gulf Stream.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Watson

In the hours before

Local storm report, Mar 6, 12:01 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1201 PM EST SAT MAR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND GST     2 ENE DAYTONA BEACH     29.22N 81.00W
03/06/2021  M39 MPH          Volusia            FL   MESONET

            WEATHERSTEM MESONET AT DAYTONA BEACH SAFETY HEADQUARTERS
            MEASURED A PEAK WIND GUST OF 39 MPH.

&&

KR
Local storm report, Mar 6, 12:14 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1214 PM EST SAT MAR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             4 WNW DAYTONA BEACH INT 29.21N 81.14W
03/06/2021  M1.00 INCH       Volusia            FL   PUBLIC

            PUBLIC REPORTS QUARTER SIZED HAIL NEAR LPGA BLVD AND
            AZURE COURT.

1053 AM     HAIL             5 W DAYTONA BEACH       29.22N 81.11W
03/06/2021  M1.25 INCH       Volusia            FL   EMERGENCY MNGR

            DAYTONA SPEEDWAY EM REPORTS HALF DOLLAR SIZED HAIL WEST
            OF I-95 NEAR LPGA BLVD.

1055 AM     HAIL             3 SW DAYTONA BEACH      29.19N 81.07W
03/06/2021  M0.70 INCH       Volusia            FL   EMERGENCY MNGR

            DAYTONA SPEEDWAY EM REPORTS DIME SIZED HAIL AT THE
            SPEEDWAY.

1101 AM     HAIL             3 SW DAYTONA BEACH      29.19N 81.07W
03/06/2021  M1.75 INCH       Volusia            FL   EMERGENCY MNGR

            DAYTONA SPEEDWAY EM REPORTS GOLF BALL SIZED HAIL AT THE
            SPEEDWAY.

1107 AM     HAIL             1 ENE DAYTONA BEACH     29.22N 81.01W
03/06/2021  M0.75 INCH       Volusia            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PENNY SIZED HAIL ON SOUTH HALIFAX
            DRIVE IN DAYTONA BEACH.

&&

KR
Local storm report, Mar 6, 12:21 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1221 PM EST SAT MAR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             DAYTONA BEACH SHORES    29.17N 80.98W
03/06/2021  M0.75 INCH       Volusia            FL   PUBLIC

            PUBLIC REPORTS SEVERAL INCHES OF SMALL HAIL HAVE
            ACCUMULATED ON THE GROUND IN DAYTONA BEACH SHORES. MOST
            OF THE HAIL IS PENNY SIZE OR SMALLER.

&&

KR
Local storm report, Mar 6, 12:26 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1226 PM EST SAT MAR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             4 WSW DAYTONA BEACH     29.20N 81.09W
03/06/2021  M0.70 INCH       Volusia            FL   EMERGENCY MNGR

            DAYTONA SPEEDWAY EM REPORTS SMALL HAIL HAS ACCUMULATED ON
            THE GROUND, SOME 4 TO 5 INCHES DEEP IN SPOTS - NEAR LPGA
            BLVD AND I-95. MOST OF THE HAIL IS HALF INCH SIZE OR
            LESS.

&&

KR
Local storm report, Mar 6, 12:30 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1230 PM EST SAT MAR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             6 SE DAYTONA BEACH      29.15N 80.97W
03/06/2021  M1.50 INCH       Volusia            FL   BROADCAST MEDIA

            LOCAL BROADCAST MEDIA RELAYED A REPORT OF PING PONG BALL
            SIZED HAIL ON SOUTH PENINSULA DRIVE IN DAYTONA BEACH.

&&

KR
Special weather statement, Mar 6, 12:48 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1248 PM EST Sat Mar 6 2021

FLZ041-046-061830-
Seminole FL-Inland Volusia FL-
1248 PM EST Sat Mar 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 130 PM EST...

At 1248 PM EST, Doppler radar was tracking a strong thunderstorm over
Osteen, or near Deltona, moving northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Deltona, Sanford, Osteen and Lake Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2890 8102 2889 8101 2877 8118 2883 8127
      2903 8119
TIME...MOT...LOC 1748Z 216DEG 6KT 2885 8119

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:40 AM ESTBeach Hazards StatementMLBVolusia39 hr
Mar 6, 10:26 AM ESTSpecial Weather StatementMLBVolusia49 min
Mar 6, 10:36 AM ESTSevere Thunderstorm WarningMLBVolusia39 min
Mar 6, 10:47 AM ESTSpecial Weather StatementMLBLake43 min
Mar 6, 10:55 AM ESTSpecial Weather StatementMLBLake50 min
Mar 6, 10:57 AM ESTSpecial Marine WarningMLB63 min
Mar 6, 11:43 AM ESTSpecial Weather StatementMLBVolusia47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.